Late renal allograft rupture in a patient with small vessel vasculitis following discontinuation of immunosuppression

Ali H. Zakir, Kenneth J. Woodside, Eric C. Feliberti, Srinivasan Rajaraman, Kristene Gugliuzza, John A. Daller

Research output: Contribution to journalArticle

Abstract

We report the case of a 21-year-old man with antineutrophil cytoplasmic antibody (ANCA)-associated vasculitis who experienced spontaneous renal allograft rupture 21 months after engraftment. Because of chronic allograft nephropathy, the patient's immunosuppressive regimen had been discontinued approximately 3 weeks prior to his presentation with abdominal pain and evidence of internal hemorrhage. He was emergently taken to the operating room, where a ruptured allograft was found and transplant nephrectomy was performed. Postoperatively, the cause of rupture was determined to have been acute cellular rejection. This case may be the longest interval reported between renal transplant and spontaneous allograft rupture.

Original languageEnglish (US)
Pages (from-to)761-764
Number of pages4
JournalTransplant International
Volume16
Issue number10
DOIs
StatePublished - Oct 2003

Fingerprint

Vasculitis
Immunosuppression
Allografts
Rupture
Kidney
Transplants
Antineutrophil Cytoplasmic Antibodies
Spontaneous Rupture
Operating Rooms
Immunosuppressive Agents
Nephrectomy
Abdominal Pain
Hemorrhage

Keywords

  • Antineutrophil cytoplasmic antibody (ANCA)-associated vasculitis
  • Complications
  • Delayed renal allograft rupture
  • Kidney rupture
  • Renal transplant
  • Small vessel vasculitis

ASJC Scopus subject areas

  • Transplantation

Cite this

Late renal allograft rupture in a patient with small vessel vasculitis following discontinuation of immunosuppression. / Zakir, Ali H.; Woodside, Kenneth J.; Feliberti, Eric C.; Rajaraman, Srinivasan; Gugliuzza, Kristene; Daller, John A.

In: Transplant International, Vol. 16, No. 10, 10.2003, p. 761-764.

Research output: Contribution to journalArticle

Zakir, Ali H. ; Woodside, Kenneth J. ; Feliberti, Eric C. ; Rajaraman, Srinivasan ; Gugliuzza, Kristene ; Daller, John A. / Late renal allograft rupture in a patient with small vessel vasculitis following discontinuation of immunosuppression. In: Transplant International. 2003 ; Vol. 16, No. 10. pp. 761-764.
@article{3660b0b16ea34e7ea27f42bf149cafeb,
title = "Late renal allograft rupture in a patient with small vessel vasculitis following discontinuation of immunosuppression",
abstract = "We report the case of a 21-year-old man with antineutrophil cytoplasmic antibody (ANCA)-associated vasculitis who experienced spontaneous renal allograft rupture 21 months after engraftment. Because of chronic allograft nephropathy, the patient's immunosuppressive regimen had been discontinued approximately 3 weeks prior to his presentation with abdominal pain and evidence of internal hemorrhage. He was emergently taken to the operating room, where a ruptured allograft was found and transplant nephrectomy was performed. Postoperatively, the cause of rupture was determined to have been acute cellular rejection. This case may be the longest interval reported between renal transplant and spontaneous allograft rupture.",
keywords = "Antineutrophil cytoplasmic antibody (ANCA)-associated vasculitis, Complications, Delayed renal allograft rupture, Kidney rupture, Renal transplant, Small vessel vasculitis",
author = "Zakir, {Ali H.} and Woodside, {Kenneth J.} and Feliberti, {Eric C.} and Srinivasan Rajaraman and Kristene Gugliuzza and Daller, {John A.}",
year = "2003",
month = "10",
doi = "10.1111/j.1432-2277.2003.tb00237.x",
language = "English (US)",
volume = "16",
pages = "761--764",
journal = "Transplant International",
issn = "0934-0874",
publisher = "Wiley-Blackwell",
number = "10",

}

TY - JOUR

T1 - Late renal allograft rupture in a patient with small vessel vasculitis following discontinuation of immunosuppression

AU - Zakir, Ali H.

AU - Woodside, Kenneth J.

AU - Feliberti, Eric C.

AU - Rajaraman, Srinivasan

AU - Gugliuzza, Kristene

AU - Daller, John A.

PY - 2003/10

Y1 - 2003/10

N2 - We report the case of a 21-year-old man with antineutrophil cytoplasmic antibody (ANCA)-associated vasculitis who experienced spontaneous renal allograft rupture 21 months after engraftment. Because of chronic allograft nephropathy, the patient's immunosuppressive regimen had been discontinued approximately 3 weeks prior to his presentation with abdominal pain and evidence of internal hemorrhage. He was emergently taken to the operating room, where a ruptured allograft was found and transplant nephrectomy was performed. Postoperatively, the cause of rupture was determined to have been acute cellular rejection. This case may be the longest interval reported between renal transplant and spontaneous allograft rupture.

AB - We report the case of a 21-year-old man with antineutrophil cytoplasmic antibody (ANCA)-associated vasculitis who experienced spontaneous renal allograft rupture 21 months after engraftment. Because of chronic allograft nephropathy, the patient's immunosuppressive regimen had been discontinued approximately 3 weeks prior to his presentation with abdominal pain and evidence of internal hemorrhage. He was emergently taken to the operating room, where a ruptured allograft was found and transplant nephrectomy was performed. Postoperatively, the cause of rupture was determined to have been acute cellular rejection. This case may be the longest interval reported between renal transplant and spontaneous allograft rupture.

KW - Antineutrophil cytoplasmic antibody (ANCA)-associated vasculitis

KW - Complications

KW - Delayed renal allograft rupture

KW - Kidney rupture

KW - Renal transplant

KW - Small vessel vasculitis

UR - http://www.scopus.com/inward/record.url?scp=0242558128&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0242558128&partnerID=8YFLogxK

U2 - 10.1111/j.1432-2277.2003.tb00237.x

DO - 10.1111/j.1432-2277.2003.tb00237.x

M3 - Article

VL - 16

SP - 761

EP - 764

JO - Transplant International

JF - Transplant International

SN - 0934-0874

IS - 10

ER -